Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 22, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 23, 2004, 2:15 PM CDT for Stonewall County, Texas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2004, 2:15 PM CDT (19:15 UTC)
- Expired
- Apr 23, 2004, 2:30 PM CDT
- In force
- 15 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Stonewall County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 12:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 7.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1004 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
577 WUUS54 KLUB 231915 SVRLBB TXC433-231930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 215 PM CDT FRI APR 23 2004 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STONEWALL COUNTY IN NORTHWEST TEXAS * UNTIL 230 PM CDT * AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR OLD GLORY...OR ABOUT 16 MILES WEST OF HASKELL...AND MOVING NORTHEAST AT 30 MPH. AT 210 PM THE PUBLIC REPORTED GOLFBALL SIZE HAIL 2 MILES WEST OF OLD GLORY. * THE SEVERE THUNDERSTORM WILL ALSO AFFECT HIGHWAYS 380 AND 283 EAST OF OLD GLORY. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3318 10016 3295 10020 3300 9999 3330 9999 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 12:34 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 23, 12:34 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1234 PM CDT FRI APR 23 2004 .UPDATE... MONITORING DEVELOPING STRONG SURFACE BASED THUNDERSTORMS ALONG FRONTAL BOUNDARY AT DRYLINE VICINITY SOUTHEAST ZONES. ACTIVITY BEING INFLUENCED BY NARROW 300MB JET COMING UP FROM THE SOUTHWEST AND THE SPC HAS JUST ISSUED A TORNADO WATCH VALID UNTIL 600 PM/23 UTC TODAY FOR OUR SOUTHEASTERN TWO COUNTIES OF KENT AND STONEWALL. APPEARS FAVORED REGION WILL SHIFT TO THE EAST AND OUT OF OUR AREA BY MID AFTERNOON AS SURFACE LOW SHIFTS EAST...SO ONLY A NARROW WINDOW OF POTENTIAL SURFACE BASED SEVERE THREAT WILL EXIST. MEANWHILE...CONVECTION IS ALSO DEVELOPING SOUTHWARD THROUGH THE WESTERN PANHANDLE INTO EAST-CENTRAL NEW MEXICO IN ADVANCE OF THE COLD UPPER LOW LIFTING SLOWLY EAST OUT THE FOUR-CORNERS AREA. STRONG DIFFLUENT UPPER LEVEL PATTERN ACROSS NORTHWEST TEXAS FAVORS MORE DEVELOPMENT ACROSS MAINLY NORTHERN AND EASTERN SOUTH PLAINS DURING THE AFTERNOON WHERE BEST H850 MB CONVERGENCE EXISTS AND NEAR ELEVATED FRONTAL BOUNDARY. THERE IS AN OUTSIDE RISK OF UP TO ABOUT ONE INCH HAIL FROM A FEW OF THESE STORMS...BUT DO NOT BELIEVE IT WILL BE WIDESPREAD ENOUGH TO WARRANT MENTION OF SLIGHT RISK IN THE GRIDS. UPDATED GRIDS AND FORECASTS BEING ISSUED. MCQUEEN && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/99
Hazardous weather outlook, Apr 23, 11:30 AM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT FRI APR 23 2004 TXZ024>026-030>032-037-038-043-044-241630- BRISCOE-CHILDRESS-COTTLE-DICKENS-FLOYD-HALL-KENT-KING-MOTLEY- STONEWALL- 1130 AM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE EXTREME SOUTHEAST TEXAS PANHANDLE AND PORTIONS OF THE ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE EXTREME SOUTHEAST PANHANDLE AND ROLLING PLAINS THIS AFTERNOON. THE RISK AREA IS GENERALLY EAST OF A LINE FROM SILVERTON TO FLOYDADA TO JAYTON. ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON ALONG AND JUST NORTH OF A COLD FRONT...WHICH WILL EXTEND FROM CENTRAL OKLAHOMA INTO THE PERMIAN BASIN BY LATE AFTERNOON. LARGE HAIL MAY OCCUR WITH ANY OF THESE THUNDERSTORMS. SEVERE THUNDERSTORMS COULD ALSO PRODUCE DAMAGING WIND GUSTS...PARTICULARLY ACROSS THE ROLLING PLAINS SOUTH OF HIGHWAY 82. THE SEVERE WEATHER THREAT WILL END BY 6 PM AS THE COLD FRONT MOVES SOUTH OF THE REGION. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. TXZ021>023-027>029-033>036-039>042-241630- BAILEY-CASTRO-COCHRAN-CROSBY-GARZA-HALE-HOCKLEY-LAMB-LUBBOCK-LYNN- PARMER-SWISHER-TERRY-YOAKUM- 1130 AM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. JW
In the hours before
Special weather statement, Apr 23, 12:20 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1220 PM CDT FRI APR 23 2004 TXZ038-044-232300- KING-STONEWALL- 1220 PM CDT FRI APR 23 2004 THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 109 FOR A PORTION OF THE ROLLING PLAINS. THE WATCH IS IN EFFECT UNTIL 600 PM CDT AND INCLUDES THE FOLLOWING COUNTIES... KING AND STONEWALL. SOME COMMUNITIES INCLUDED IN THE WATCH ARE... GUTHRIE AND ASPERMONT TORNADOES...HAIL TO 2.5 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THE TORNADO WATCH AREA IS ALONG AND 85 STATUTE MILES EAST AND WEST OF A LINE FROM 30 MILES NORTH OF WICHITA FALLS TEXAS TO 35 MILES SOUTH SOUTHEAST OF SAN ANGELO TEXAS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JW
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 1:42 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.